November  2013, 12(6): 2935-2946. doi: 10.3934/cpaa.2013.12.2935

Blow-up for a non-local diffusion equation with exponential reaction term and Neumann boundary condition

1. 

College of Mathematics and statistics, Chongqing University, Chongqing 401331, China, China, China, China

Received  November 2011 Revised  March 2012 Published  May 2013

This paper deals with the blow-up for a non-local diffusion equation with exponential reaction term and Neumann boundary condition. The local existence and uniqueness of the solution are obtained. Furthermore, we prove that the solution of the equation blows up in finite time. Under appropriate hypotheses, we give the estimates of the blow-up rate, and obtain that the blow-up set is a single point $x=0$ for radially symmetric solution with a single maximum at the origin. Finally, some numerical experiments are performed, which illustrate our results.
Citation: Shouming Zhou, Chunlai Mu, Yongsheng Mi, Fuchen Zhang. Blow-up for a non-local diffusion equation with exponential reaction term and Neumann boundary condition. Communications on Pure and Applied Analysis, 2013, 12 (6) : 2935-2946. doi: 10.3934/cpaa.2013.12.2935
References:
[1]

F. Andreu, J. M. Mazon, J. D. Rossi and J. Toledo, The Neumann problem for nonlocal nonlinear diffusion equations, J. Evol. Equ., 8 (2008), 189-215. doi: 10.1007/s00028-007-0377-9.

[2]

M. Bogoya, R. Ferreira and J. D. Rossi, A nonlocal nonlinear diffusion equation with blowing up boundary conditions, J. Math. Anal. Appl., 337 (2008), 1284-1294. doi: 10.1016/j.jmaa.2007.04.049.

[3]

E. Chasseigne, M. Chaves and J. D. Rossi, Asymptotic behavior for nonlocal diffusion equations, J. Math. Pures Appl., 86 (2006), 271-291. doi: 10.1016/j.matpur.2006.04.005.

[4]

C. Cortazar, M. Elgueta and J. D. Rossi, Nonlocal diffusion problem that approximate the heat equation with Dirichlet boundary condition, Israel J. Math., 170 (2009), 53-60. doi: 10.1007/s11856-009-0019-8.

[5]

C. Cortazar, M. Elgueta, J. D. Rossi and N. Wolanski, Boundary fluxes for nonlocal diffusion, J. Differential Equations, 234 (2007), 360-390. doi: 10.1016/j.jde.2006.12.002.

[6]

P. Fife, Some nonclassical trends in parabolic and parabolic-like evolutions, Trends in nonlinear analysis, Springer, Berlin, (2003), 153-191.

[7]

A. Friedman and J. B. Mcleod, Blow-up of positive solution of semilinear heat equations, Indiana Univ. Math. J., 34 (1985), 425-447. doi: 10.1512/iumj.1985.34.34025.

[8]

V. Galaktionov and J. L. Vázquez, The problem of blow-up in nonlinear parabolic equations, Discrete Contin. Dynam. Syst. A, 8 (2002), 399-433. doi: 10.3934/dcds.2002.8.399.

[9]

J. Garcia-Melián and J. D. Rossi, On the principal eigenvalue of some nonlocal diffusion problems, J. Differential Equations, 246 (2009), 21-38. doi: 10.1016/j.jde.2008.04.015.

[10]

J. Garcia-Melián and J. D. Rossi, Maximum and antimaximum principles for some nonlocal diffusion operators, Nonlinear Anal., 71 (2009), 6116-6121. doi: 10.1016/j.na.2009.06.004.

[11]

J. Garcia-Melián and J. D. Rossi, A logistic equation with refuge and nonlocal diffusion, Comm. Pure Appl. Anal., 8 (2009), 2037-2053. doi: 10.3934/cpaa.2009.8.2037.

[12]

J. Garcia-Melián and F. Quirós, Fujita exponents for evolution problems with nonlocal diffusion, J. Evol. Equ., 10 (2010), 147-161. doi: 10.1007/s00028-009-0043-5.

[13]

P. Groisman and J. D. Rossi, Asymptotic behaviour for a numerical approximation of a parabolic problem with blowing up solutions, J. Comput. Appl. Math., 135 (2001), 135-155. doi: 10.1016/S0377-0427(00)00571-9.

[14]

L. Hopf, Introduction to differential equations of physics, Dover, New York, 8 (1948), 55-100.

[15]

W. Liu, The blow-up rate of solutions of semilinear heat equation, J. Differential Equations, 77 (1989), 104-122. doi: 10.1016/0022-0396(89)90159-9.

[16]

A. Lacey, Mathematical analysis of thermal runaway for spatially inhomogeneous reactions, SIAM J. Appl. Math., 8 (1983), 1350-1366. doi: 10.1137/0143090.

[17]

J. D. Murray, "Mathematical Biology," Springer New York, 1993.

[18]

P. Morse and H. Feshback, Methods of theoretical physics, McGraw Hill, New York, 1 (1953).

[19]

S. X. Pan, W. T. Li and G. Lin, Travelling wave fronts in nonlocal delayed reaction-diffusion systems and applications, Z. Angew. Math. Phys., 60 (2009), 377-392. doi: 10.1007/s00033-007-7005-y.

[20]

A. F. Pazoto and J. D. Rossi, Asymptotic behaviour for a semilinear nonlocal equation, Asymptotic Anal., 52 (2007), 143-155.

[21]

M. Pérez-Llanos and J. D. Rossi, Blow-up for a non-local diffusion problem with Neumann boundary conditions and a reaction term, Nonlinear Anal., 70 (2009), 1629-1640. doi: 10.1016/j.na.2008.02.076.

[22]

A. Samarski, V. A. Galaktionov, S. P. Kurdyunov and A. P. Mikailov, Blow-up in Quasilinear Parabolic Equations, Walter de Gruyter, Berlin, (1995).

[23]

F. B. Weissler, Single point blow-up for a semilinear initial value problem, J. Differential Equations, 55 (1985), 204-224. doi: 10.1016/0022-0396(84)90081-0.

[24]

S. N. Zheng, L. Z. Zhao and F. Chen, Blow-up rates in a parabolic system of ignition model, Nonlinear Anal., 51 (2002), 663-672. doi: 10.1016/S0362-546X(01)00849-5.

show all references

References:
[1]

F. Andreu, J. M. Mazon, J. D. Rossi and J. Toledo, The Neumann problem for nonlocal nonlinear diffusion equations, J. Evol. Equ., 8 (2008), 189-215. doi: 10.1007/s00028-007-0377-9.

[2]

M. Bogoya, R. Ferreira and J. D. Rossi, A nonlocal nonlinear diffusion equation with blowing up boundary conditions, J. Math. Anal. Appl., 337 (2008), 1284-1294. doi: 10.1016/j.jmaa.2007.04.049.

[3]

E. Chasseigne, M. Chaves and J. D. Rossi, Asymptotic behavior for nonlocal diffusion equations, J. Math. Pures Appl., 86 (2006), 271-291. doi: 10.1016/j.matpur.2006.04.005.

[4]

C. Cortazar, M. Elgueta and J. D. Rossi, Nonlocal diffusion problem that approximate the heat equation with Dirichlet boundary condition, Israel J. Math., 170 (2009), 53-60. doi: 10.1007/s11856-009-0019-8.

[5]

C. Cortazar, M. Elgueta, J. D. Rossi and N. Wolanski, Boundary fluxes for nonlocal diffusion, J. Differential Equations, 234 (2007), 360-390. doi: 10.1016/j.jde.2006.12.002.

[6]

P. Fife, Some nonclassical trends in parabolic and parabolic-like evolutions, Trends in nonlinear analysis, Springer, Berlin, (2003), 153-191.

[7]

A. Friedman and J. B. Mcleod, Blow-up of positive solution of semilinear heat equations, Indiana Univ. Math. J., 34 (1985), 425-447. doi: 10.1512/iumj.1985.34.34025.

[8]

V. Galaktionov and J. L. Vázquez, The problem of blow-up in nonlinear parabolic equations, Discrete Contin. Dynam. Syst. A, 8 (2002), 399-433. doi: 10.3934/dcds.2002.8.399.

[9]

J. Garcia-Melián and J. D. Rossi, On the principal eigenvalue of some nonlocal diffusion problems, J. Differential Equations, 246 (2009), 21-38. doi: 10.1016/j.jde.2008.04.015.

[10]

J. Garcia-Melián and J. D. Rossi, Maximum and antimaximum principles for some nonlocal diffusion operators, Nonlinear Anal., 71 (2009), 6116-6121. doi: 10.1016/j.na.2009.06.004.

[11]

J. Garcia-Melián and J. D. Rossi, A logistic equation with refuge and nonlocal diffusion, Comm. Pure Appl. Anal., 8 (2009), 2037-2053. doi: 10.3934/cpaa.2009.8.2037.

[12]

J. Garcia-Melián and F. Quirós, Fujita exponents for evolution problems with nonlocal diffusion, J. Evol. Equ., 10 (2010), 147-161. doi: 10.1007/s00028-009-0043-5.

[13]

P. Groisman and J. D. Rossi, Asymptotic behaviour for a numerical approximation of a parabolic problem with blowing up solutions, J. Comput. Appl. Math., 135 (2001), 135-155. doi: 10.1016/S0377-0427(00)00571-9.

[14]

L. Hopf, Introduction to differential equations of physics, Dover, New York, 8 (1948), 55-100.

[15]

W. Liu, The blow-up rate of solutions of semilinear heat equation, J. Differential Equations, 77 (1989), 104-122. doi: 10.1016/0022-0396(89)90159-9.

[16]

A. Lacey, Mathematical analysis of thermal runaway for spatially inhomogeneous reactions, SIAM J. Appl. Math., 8 (1983), 1350-1366. doi: 10.1137/0143090.

[17]

J. D. Murray, "Mathematical Biology," Springer New York, 1993.

[18]

P. Morse and H. Feshback, Methods of theoretical physics, McGraw Hill, New York, 1 (1953).

[19]

S. X. Pan, W. T. Li and G. Lin, Travelling wave fronts in nonlocal delayed reaction-diffusion systems and applications, Z. Angew. Math. Phys., 60 (2009), 377-392. doi: 10.1007/s00033-007-7005-y.

[20]

A. F. Pazoto and J. D. Rossi, Asymptotic behaviour for a semilinear nonlocal equation, Asymptotic Anal., 52 (2007), 143-155.

[21]

M. Pérez-Llanos and J. D. Rossi, Blow-up for a non-local diffusion problem with Neumann boundary conditions and a reaction term, Nonlinear Anal., 70 (2009), 1629-1640. doi: 10.1016/j.na.2008.02.076.

[22]

A. Samarski, V. A. Galaktionov, S. P. Kurdyunov and A. P. Mikailov, Blow-up in Quasilinear Parabolic Equations, Walter de Gruyter, Berlin, (1995).

[23]

F. B. Weissler, Single point blow-up for a semilinear initial value problem, J. Differential Equations, 55 (1985), 204-224. doi: 10.1016/0022-0396(84)90081-0.

[24]

S. N. Zheng, L. Z. Zhao and F. Chen, Blow-up rates in a parabolic system of ignition model, Nonlinear Anal., 51 (2002), 663-672. doi: 10.1016/S0362-546X(01)00849-5.

[1]

Nejib Mahmoudi. Single-point blow-up for a multi-component reaction-diffusion system. Discrete and Continuous Dynamical Systems, 2018, 38 (1) : 209-230. doi: 10.3934/dcds.2018010

[2]

Bouthaina Abdelhedi, Hatem Zaag. Single point blow-up and final profile for a perturbed nonlinear heat equation with a gradient and a non-local term. Discrete and Continuous Dynamical Systems - S, 2021, 14 (8) : 2607-2623. doi: 10.3934/dcdss.2021032

[3]

Lili Du, Zheng-An Yao. Localization of blow-up points for a nonlinear nonlocal porous medium equation. Communications on Pure and Applied Analysis, 2007, 6 (1) : 183-190. doi: 10.3934/cpaa.2007.6.183

[4]

Donghao Li, Hongwei Zhang, Shuo Liu, Qingiyng Hu. Blow-up of solutions to a viscoelastic wave equation with nonlocal damping. Evolution Equations and Control Theory, 2022  doi: 10.3934/eect.2022009

[5]

Alberto Bressan, Massimo Fonte. On the blow-up for a discrete Boltzmann equation in the plane. Discrete and Continuous Dynamical Systems, 2005, 13 (1) : 1-12. doi: 10.3934/dcds.2005.13.1

[6]

Justin Holmer, Chang Liu. Blow-up for the 1D nonlinear Schrödinger equation with point nonlinearity II: Supercritical blow-up profiles. Communications on Pure and Applied Analysis, 2021, 20 (1) : 215-242. doi: 10.3934/cpaa.2020264

[7]

Zhijun Zhang, Ling Mi. Blow-up rates of large solutions for semilinear elliptic equations. Communications on Pure and Applied Analysis, 2011, 10 (6) : 1733-1745. doi: 10.3934/cpaa.2011.10.1733

[8]

Monica Marras, Stella Vernier Piro. Blow-up phenomena in reaction-diffusion systems. Discrete and Continuous Dynamical Systems, 2012, 32 (11) : 4001-4014. doi: 10.3934/dcds.2012.32.4001

[9]

Hongwei Chen. Blow-up estimates of positive solutions of a reaction-diffusion system. Conference Publications, 2003, 2003 (Special) : 182-188. doi: 10.3934/proc.2003.2003.182

[10]

C. Y. Chan. Recent advances in quenching and blow-up of solutions. Conference Publications, 2001, 2001 (Special) : 88-95. doi: 10.3934/proc.2001.2001.88

[11]

Jorge A. Esquivel-Avila. Blow-up in damped abstract nonlinear equations. Electronic Research Archive, 2020, 28 (1) : 347-367. doi: 10.3934/era.2020020

[12]

Marina Chugunova, Chiu-Yen Kao, Sarun Seepun. On the Benilov-Vynnycky blow-up problem. Discrete and Continuous Dynamical Systems - B, 2015, 20 (5) : 1443-1460. doi: 10.3934/dcdsb.2015.20.1443

[13]

Marek Fila, Hiroshi Matano. Connecting equilibria by blow-up solutions. Discrete and Continuous Dynamical Systems, 2000, 6 (1) : 155-164. doi: 10.3934/dcds.2000.6.155

[14]

Victor A. Galaktionov, Juan-Luis Vázquez. The problem Of blow-up in nonlinear parabolic equations. Discrete and Continuous Dynamical Systems, 2002, 8 (2) : 399-433. doi: 10.3934/dcds.2002.8.399

[15]

W. Edward Olmstead, Colleen M. Kirk, Catherine A. Roberts. Blow-up in a subdiffusive medium with advection. Discrete and Continuous Dynamical Systems, 2010, 28 (4) : 1655-1667. doi: 10.3934/dcds.2010.28.1655

[16]

Yukihiro Seki. A remark on blow-up at space infinity. Conference Publications, 2009, 2009 (Special) : 691-696. doi: 10.3934/proc.2009.2009.691

[17]

Petri Juutinen. Convexity of solutions to boundary blow-up problems. Communications on Pure and Applied Analysis, 2013, 12 (5) : 2267-2275. doi: 10.3934/cpaa.2013.12.2267

[18]

Jong-Shenq Guo. Blow-up behavior for a quasilinear parabolic equation with nonlinear boundary condition. Discrete and Continuous Dynamical Systems, 2007, 18 (1) : 71-84. doi: 10.3934/dcds.2007.18.71

[19]

Helin Guo, Yimin Zhang, Huansong Zhou. Blow-up solutions for a Kirchhoff type elliptic equation with trapping potential. Communications on Pure and Applied Analysis, 2018, 17 (5) : 1875-1897. doi: 10.3934/cpaa.2018089

[20]

Keng Deng, Zhihua Dong. Blow-up for the heat equation with a general memory boundary condition. Communications on Pure and Applied Analysis, 2012, 11 (5) : 2147-2156. doi: 10.3934/cpaa.2012.11.2147

2020 Impact Factor: 1.916

Metrics

  • PDF downloads (112)
  • HTML views (0)
  • Cited by (1)

[Back to Top]